MAUDE Adverse Event Report: NUVASIVE, INC. MLX; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE, INC. MLX; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 2083828
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure, the implant fractured completely through two of the joints.The broken pieces were retrieved.There was no reported adverse impact to the patient, user, or procedure.No additional information is available.
 
Additional Manufacturer Narrative
The device has been received and is pending evaluation.Upon completion of the investigation or if any relevant, additional information is received, a supplemental report will be filed.
 
Additional Manufacturer Narrative
The device was received by nuvasive and the complaint was confirmed to have several pin breaks.Examination of the returned mlx cage found the two long pins sheared clean off at both ends as well as the keyed pin and cap were literally torn apart allowing the entire cage to disassemble, all parts were accounted for.The involved rep no longer worked for nuvasive so no additional information could be gained in relation to what took place to cause this type of sever damage.The root cause of the event is unknown although engineering and complaint review suggest anatomical obstruction during impaction combined with excessive force as likely cause or contributors of the observed physical damage.No additional investigation can be completed.Manufacturing review: review of the device history record notes no material non-conformance¿s, no manufacturing errors, nor discrepancies with respect to material type, treatments, dimensions that may have caused or contributed to this mode of failure.Parts met acceptance criteria upon release.Labeling review: "warnings, cautions and precautions the subject device is intended for use only as indicated.The implantation of spinal systems should be performed only by experienced spinal surgeons with specific training in the use of this spinal system because this is a technically demanding procedure presenting a risk of serious injury to the patient.Correct selection of the implant is extremely important.The potential for success is increased by the selection of the proper size of the implant." ".Exercise caution when placing the implant, as improper discectomy or endplate surface irregularities could result in resistance during implant expansion.To prevent damage, perform a thorough discectomy and do not apply excessive torque to the implant." "pre-operative warnings.3.Care should be used in the handling and storage of the mlx implants.The implants should not be scratched or damaged.Implants and instruments should be protected during storage and from corrosive environments.For sterile implants: assure highly aseptic surgical conditions, and use aseptic technique when removing the mlx implant from its packaging.Inspect the implant and packaging for signs of damage, including scratched or damaged devices or damage to the sterile barrier.Do not use the mlx implants if there is any evidence of damage.5.Care should be used during surgical procedures to prevent damage to the device(s) and injury to the patient." "method of use please refer to the surgical technique for this device." "information to obtain a surgical technique manual or should any information regarding the products or their uses be required, please contact your local representative or nuvasive directly at (b)(6).You may also email: (b)(6).
 
Event or Problem Description
New or updated information listed on section h10.

Brand Name
MLX
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd.
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INC.
7475 lusk blvd.
san diego CA 92121
Manufacturer Contact
geoffrey gannon
7475 lusk blvd.
san diego, CA 92121
MDR Report Key17289375
Report Number2031966-2023-00140
Device Sequence Number15032656
Product Code MAX
UDI-Device Identifier00887517263094
UDI-Public887517263094
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K130820
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2083828
Device Lot NumberTU9397
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2023
Supplement Date Received by Manufacturer06/12/2023
Initial Report FDA Received Date07/10/2023
Supplement Report FDA Received Date08/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexPrefer Not To Disclose